Hail, Woodward
- When
- September 16, 3:13 PM CST
- Where
- Woodward County, 3.1 mi WSW of Tangier
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -99.580
Thunderstorms developed over western Oklahoma, and large hail was reported near Woodward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over western Oklahoma, and large hail was reported near Woodward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 16, 2:27 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT THU SEP 16 2010 .DISCUSSION... THIS APPEARS TO BE THE LAST DAY... AT LEAST A WHILE... WITH POSSIBILITY OF PRECIP AS SFC FRONT ACROSS SOUTHERN OK WASHES OUT TONIGHT. WILL KEEP SOME LOW POPS THIS EVENING AS A FEW STORMS THAT ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND NORTH TEXAS LINGER. BEYOND THIS EVENING... RIDGE WILL BUILD OVER THE SOUTHERN PLAINS WILL END UP WITH A VERY WARM... MUGGY WEEKEND... WITH NO PRECIP ANTICIPATED. UPPER RIDGE SHIFTS TO OUR EAST BY EARLY NEXT WEEK AS WE SEE SOUTHWEST MID-LEVEL FLOW TAKE SHAPE. THIS MAY BRING A FRONT TO OUR NORTHWEST DOORSTEP BY TUE NIGHT INTO WED AND WILL KEEP LOW POPS ACROSS PART OF THE AREA FOR THIS. THEN POSSIBLY A STRONGER FRONT MOVES THROUGH OKLAHOMA AND NORTH TEXAS BY LATE NEXT THU WITH ANOTHER OPPORTUNITY FOR PRECIP... SOME COOLER TEMPS AND HOPEFULLY LOWER DEWPOINTS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 92 70 95 / 20 10 0 10 HOBART OK 69 93 69 94 / 30 10 0 0 WICHITA FALLS TX 71 94 72 96 / 30 10 0 10 GAGE OK 66 93 65 95 / 20 10 0 0 PONCA CITY OK 65 92 69 93 / 20 10 0 0 DURANT OK 70 95 72 95 / 10 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU SEP 16 2010
OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU SEP 16 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING.
DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHERN OKLAHOMA AND FAR WESTERN NORTH
TEXAS THIS AFTERNOON AND EVENING. BY MID TO LATE
AFTERNOON...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE
FRONT. ALTHOUGH DEEP LAYER SHEAR WILL REMAIN RELATIVELY WEAK ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS...MODERATE TO HIGH INSTABILITY
WILL BE IN PLACE. THEREFORE...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...BUT A FEW STRONG TO MARGINALLY SEVERE
STORMS MAY OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING. AREAS
ALONG AND SOUTH OF A HOBART TO ADA LINE WILL HAVE THE BEST
OPPORTUNITY FOR STORMS. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS FAR NORTHWEST OKLAHOMA THROUGH
THE MID AFTERNOON. ELEVATED INSTABILITY WILL BE SUFFICIENT FOR A FEW
STRONG STORMS WILL SMALL HAIL AND BRIEF HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
WARM AND DRY WEATHER IS EXPECTED FOR THE WEEKEND AND CONTINUING INTO
EARLY NEXT WEEK. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE
FORECAST TUESDAY NIGHT AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT THU SEP 16 2010
OKZ009-010-014-015-161815-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-ELLIS OK-
1251 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS...ROGER MILLS
AND WOODWARD COUNTIES.
AT 1252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHWEST OF MUTUAL TO 14 MILES SOUTH OF ARNETT...MOVING EAST
AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3647 9896 3620 9898 3585 9959 3591 9998
3621 9998 3630 9958
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT THU SEP 16 2010 OKZ009-010-162015- WOODWARD OK-ELLIS OK- 247 PM CDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES. AT 247 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TANGIER TO 6 MILES SOUTH OF CATESBY...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3636 9909 3628 9999 3657 10000 3660 9911 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT THU SEP 16 2010
OKZ004-009-010-162100-
WOODWARD OK-HARPER OK-ELLIS OK-
350 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD
COUNTIES.
AT 350 PM CDT...A COUPLE OF STRONG THUNDERSTORMS WERE LOCATED SOUTH
OF LAVERNE TO 4 MILES AND JUST NORTHWEST OF FARGO...MOVING EAST AT
20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3671 9956 3634 9947 3632 9977 3650 10000
3671 10000
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT THU SEP 16 2010
OKZ035-036-038-162115-
JACKSON OK-KIOWA OK-COMANCHE OK-
352 PM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...JACKSON AND KIOWA
COUNTIES.
AT 352 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTHEAST OF COOPERTON TO 8 MILES WEST OF ROOSEVELT...MOVING
EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3499 9863 3477 9868 3476 9908 3480 9924
3491 9914 3498 9895
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CDT THU SEP 16 2010 OKZ004-009-010-162130- WOODWARD OK-HARPER OK-ELLIS OK- 404 PM CDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD COUNTIES. AT 405 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTHWEST OF MAY TO TANGIER...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3666 9942 3638 9933 3640 9999 3671 10000 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 NE FARGO 36.40N 99.58W
09/16/2010 E1.00 INCH WOODWARD OK EMERGENCY MNGR
&&
JPIKEThe Vance AFB radar (KVNX), 135 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
3 hail. Local standard time, as filed.
Up to golf ball-size hail was reported over the southern half of Woodward, mainly south of Highway 412.
Hail up to ping-pong size was reported for several minutes near the intersection of Highways 34 and 270.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257191, 257192, 257193.